... that they do indeed need to be on it? I have had to really struggle to get my husband to agree to take this med and I am present when he takes it. I can't trust him because he uses all of the classic excuses... He definitely needs to be on something for his bipolar. He has started and stopped several times in the past, telling me that he was taking it when he wasn't.
Hello, I am bipolar
No seroquel will not make him accept his reality, for some people it is very hard to come to terms with who he/she is and what "condition" he/she is suffering from... specially when it comes to let us say "Mental Issues".
I also take seroquel-quetiapine ( an atypical antipsychotic second generation) which is used to treat schizophrenia and bipolar disorder.
This is what you should watch out for.
People with bipolar disorder experience unusually intense emotional states that occur in distinct periods called "mood episodes." An overly joyful or overexcited state is called a manic episode, and an extremely sad or hopeless state is called a depressive episode. Sometimes, a mood episode includes symptoms of both mania and depression. This is called a mixed state. People with bipolar disorder also may be explosive and irritable during a mood episode.
Extreme changes in energy, activity, sleep, and behavior go along with these changes in mood. It is possible for someone with bipolar disorder to experience a long-lasting period of unstable moods rather than discrete episodes of depression or mania.
There is no cure for bipolar disorder,but it can be treated, and people with this illness can lead full and productive lives. But in order to achieve this he has to realize and accept his condition as I have done, and many others like me have done too.
My personal opinion:
What has his Psyachiatrist told him?
He (the shrink) must help you to get him to accept his reality, confront him with the doc at the doc´s office or a better idea is an "intervention", you gather all the family and closests friends at your home and express the love you have for him first , and then tell him how you see him and behave, all this must be done very carefully with a lot of love and affection and his Doctor must be present at all times.
I hope I have been of some help to you..from a manic depressive individual.-
Unfortunately, your husband is showing one of the most classic signs of someone who is bipolar--denial. Many bipolar people refuse to believe that there is anything wrong with them. I agree with Bucky in that you should try and get him to go to a psychologist and ask that doctor to explain to your husband what bipolar is all about. Maybe coming from an outsider, he might better understand why his medication is important. Hope this helps!
- Seroquel Information for Consumers
- Seroquel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Seroquel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 May 2011 • 11 answers
Posted 3 Oct 2011 • 11 answers
Posted 29 Jan 2013 • 2 answers
My seroquel is to be decreased & replaced with Saphris, still taking Depakote, anyone else done this
Posted 7 May 2013 • 6 answers
Posted 12 Aug 2013 • 2 answers